Message Number: YG5831 | New FHL Archives Search
Date: 2001-07-27 14:14:00 UTC
Subject: Pedipred question

I had written a while ago about my Mufasa who had prof. colitis.
He is doing
great now; he is weighing in at 3.8 lbs. He is still on pedipred
(6.7 mg/5ml
sol.). I had him on a dose of 1cc day for 5 months or so and he was
not able
to be tapered down until about 2 months ago. I had noticed that he
getting cataracts and I figured it was the steroids. It was then I
to really try and taper his pred.

Muf also had severe hair loss starting at his shoulders and moving
down to
his tail. My vet agreed that it was probably adrenal and wanted me
to try
and get him off or really taper the pedipred to help with the
process. He is now down to .3cc every two days and doing great.
His energy
level is improving a lot and his poo is better than it has been in a
(He is on baby food/ferretone/taurine [125mg]) as he has a lot of
keeping kibble or ferretvite down...could be he is spoiled too!) I
noticed that in the last week (when I started the .3cc) that his fur
growing back. He is scheduled for adrenal/colon bx surgery on
Tuesday. My
question is this: Could the 1cc dose of pedipred have been
contributing to
the hair loss or is this truly adrenal?
I have noticed no UTI complications, aggressive behavior or
itching. I am still planning on taking him in Tuesday but the hair
was such a coincidence with the decrease of the pedipred that I am
guessing myself. I would appreciate any thoughts on this and say a
for him...I just lost one of my furkids from complications of
surgery. Thanks!

Earlicks and toebitings to all,